# SDR 95ZZZX4312

- Difficulty date: August 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Und Aerospace, repair station OG5R092N
- Aircraft: N3196N
- Make and model: Beech 400BEECH
- Aircraft serial: RK96
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: 1104
- Condition: Case Split
- Location: Tail Cone
- Part time: 601 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON SCHEDULED REMOVAL FOR INSPECTION, ELT/BATTERY CASE, S/N 53854, WAS FOUND SPLIT OPEN AND LEAKING.  CASE WAS SPLIT INTO SEVERAL PIECES.  AREA BETWEEN BATTERY PACK AND HEAD OF ELT APPEARED TO HAVE OVERHEATED.  BATTERY IS MOUNTED UNDERNEATH AIR CONDITIONER CONDENSOR AND ABOVE ANTI-SKID CONTROL BOX.  ALL ABOVE COMPONENTS ARE LOCATED BEHIND TAILCONE BAGGAGE COMPARTMENT.  IT IS NOT KNOWN IF ELT FAILED ON ITS OWN OR IF EXCESSIVE EXTERNAL HEAT WAS A FACTOR.  INSTALLED NEW ELT'S.  ELT INSPECTION FREQUENCY BEING INCREASED.
